I miss my mood swings

Didn’t think I’d ever say that but I do. Usually at this time of year I’m feeling low. Usually a late bus or a long queue at the checkout will make me feel murderous. Usually having some money in my bank account will send me into shopping overload. But here I am, nice and calm. How bloody boring!

The pills have taken away the aggression and panic. I know I should see that as a good thing but I have nothing to replace those feelings with. Everyday is the same. I still have no motivation to change things. I think about getting a volunteer job or going for a haircut or making a nice meal. But instead I veg out on the sofa or go back to bed. And it’s not depression which is making me hide like this. It’s sedation. I’m beginning to wonder what the point of my existence is, but have no energy to do anything about it. I want to tap into those negative feelings so that I can overdose or cut, but I can’t be bothered. There is a whole side to myself, a negative angry juvenile reactive side which I can’t access. I miss it.

Yet I vaguely remember how horrible it was to be me before Quetiapine. I would have done anything to make those feelings go away. So it surely makes no sense to want them back? To those of you who are struggling at the moment, I must seem ridiculous, even ungrateful. I can’t really explain it. I’ve lost who I am and at least the old me existed. Now I’m just on the periphery, watching life pass by but completely unable to engage in it. Yet if I read through some of my old posts I would know that isn’t always true. It’s how it feels right now though. I know I should be looking at positive things I can do to make life interesting again. But I don’t want to. It all seems so shallow and is only masking the bad underneath. I want to let the monster out again for a while.

Advertisements

11 Responses to “I miss my mood swings”

  1. Lola Snow Says:

    Being flat can be almost as bad as being depressed. the apathy and boredom are the same. can they reduce your dose, just a fraction, in order to make you feel a little more alive? or does it not work like that?

    {{hugs}}

    Lola x

  2. bippidee Says:

    not due to see the pdoc until the end of january. i do notice that if i skip a pill i have more energy later on that day, so i may continue to do that myself without checking with them. or perhaps this is the start of a depression? i just feel so blah.

  3. Lola Snow Says:

    It’s really hard to know what to do if you aren’t a doctor, sorry scrap that, if you aren’t a specialist. I’m in the same place medication wise. I’m sure all i need is a dosage increase of about 50mg lamictal. I don’t want to mess about with my drugs too much in case it all goes wrong, but you wouldn’t believe the hassle its taken me to get to see someone who knows what i have to do!!! Love the NHS…

  4. Alison Says:

    I feel the same way… take care of yourself x

  5. Mental Nurse · This Week in Mentalists (58) Says:

    […] Christmas time, we look back on the past year. Life From the Sofa reminisces about life before medication. The pills have taken away the aggression and panic. I know I should see that as a good thing but I […]

  6. Squitten Says:

    I take Quetiapine too and I really get what you are saying. I have to say though, I remember how bad it was without it and I’m really happy that I’m taking it. Well, I’m as happy as I can be bothered to be!

    From time to time I also wish that I could gather up the effort required to cut or scream or do something. But I can’t. I admit it’s frustrating, but rather that than face the alternative.

    Yay quetiapine.

  7. Lola Snow Says:

    Hi Bip, just checking in that you are OK Honey

    Lola x

  8. bippidee Says:

    cheers hon. must be time for me to make a post again if my weekly reminder is here lol. hope you’re ok too xx

  9. my sad alter ego Says:

    So, so true.

    Just found your blog via the MentalNurse awards…looking forward to reading more.

  10. my sad alter ego Says:

    I know what you mean. After a while, those feelings have been there so long that they feel like you, are a big part of your personality…I always end up quitting meds because I go flat, and then wanting them back when it gets overwhelming.

  11. Kit Says:

    I googled ‘I miss my mood swings’ and got your post. I have depression and take Lexapro. I’ve wondered many times if it’s bipolar though. I used to feel SO high that i would feel completely invinceable. I would cry at the extreme intense feelings like I Was meetg God. Then I would crash and hurt so that I would cut just to distract myself or to feel something. Now I just am. I do well likethis but I DO MISS FELING TOSE GRANDIOUS HIGHS!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: